Jump to content

Photo

Just Started Accutane.

accutane phototherapy acne light vitamin b vitamin b5 gluten

4 replies to this topic

#1 peacelovegoo

peacelovegoo

    New Member

  • Members
  • Posts & Likes
    Posts: 18
    Likes: 0
About Me
  • Gender:Male
  • Joined: 03-June 11

Posted 30 January 2013 - 08:50 PM

After 8 years of Acne and some scarring I have tried almost everything over the counter including going gluten/dairy/and processed food free as well as only organic cleansers and moisturizers for many months.I have tried endless different vitamins and supplements with no major improvement except pantothenic acid(vitamin b5). I was also on minocin/minocycline for about 4 months and saw good results but had a few unsavory side effects. My dermatologist has now put me on accutane and I started it 6 days ago, beginning a 5 month 80mg a day treatment and have experienced no side effects except for headaches if I don't drink enough water, but I have been breaking out significantly under the corners of my lips on my chin, which was already a problem area prior to medication. One of my questions is if this is normal with this treatment, are breakouts expected at first? My second question is if a blue/red acne light will irrate my skin at all, my Dermatologist told me to avoud sunlight while on the medication but I am unsure whether they meant all forms of light or just UV?


Edited by peacelovegoo, 30 January 2013 - 08:53 PM.


#2 LillyRose7

LillyRose7

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 207
    Likes: 22
About Me
  • Gender:Female
  • Joined: 05-December 11

Posted 31 January 2013 - 03:25 PM

i'm not sure to be honest because my doctor told me i could have IPL hair removal, microdermabrasions and light chemicals peels on accutane but not any LASER resurfacing. Two doctors in the same clinic told me this but they said they have to really reduce settings. IPL is a sort of light based treatment as well. If in doubt ask your doctor.

I don't take accutane btw, i was going to but decided on BCP instead. on the day i went in a few weeks ago i had some laser vein treatment on my leg and she told me if i decided on accutane i would need to stop any lasers.



#3 BMarieWantsNoAcne

BMarieWantsNoAcne

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 288
    Likes: 42
About Me
  • Gender:Female
  • Joined: 04-November 12

Posted 31 January 2013 - 03:27 PM

I was told I can't even get waxed while on Accutane.

#4 peacelovegoo

peacelovegoo

    New Member

  • Members
  • Posts & Likes
    Posts: 18
    Likes: 0
About Me
  • Gender:Male
  • Joined: 03-June 11

Posted 31 January 2013 - 09:17 PM

Well I have an acne light lightbulb, no where near as powerful as a laser... and I am seeing a lot of posts on the accutane thread about hair loss or other extreme side effects even post treatment, 1.: Is this the norm with accutane or are message boards just magnets for treatments that go wrong and only effect a minority of patients? 2: Does anyone know the answer to my first question, "are breakouts expected when first beginning accutane?" 3.: Is 80mg a day for 5 months sound extreme? or is this also normal? These are questions I'd preferabbly liked to ask my doctor but there office wont be open until tuesday. Thanks.



#5 BMarieWantsNoAcne

BMarieWantsNoAcne

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 288
    Likes: 42
About Me
  • Gender:Female
  • Joined: 04-November 12

Posted 31 January 2013 - 11:48 PM

#1. It is not the norm. However, if people experience bad side effects they are more likely to come online and talk about it than if they have clear skin. Hence, so many bad stories and not as many good ones. #2. Most people experience an initial breakout. I would be ready for it just in case you get it. Lol #3. I'm on 40 mg for one month, then 80 mg for the next 5 months, so it's a normal dosage. Many people are doing lower doses for more months now, but do whatever you feel comfortable with.


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users